Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Boston/Norton, MA

March 5, 2008Newport County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Mar 5, 2008, 6:42 AM EST for Newport County, Rhode Island. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2008, 6:42 AM EST (11:42 UTC)
Expired
Mar 5, 2008, 7:15 AM EST
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Newport County, RI

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 6:54 AM ESTTSTM WND GST 661 N Newport, RIWXFLOW DATA SITE AT ROSE ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 11.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 051141
SVRBOX
RIC005-051215-
/O.NEW.KBOX.SV.W.0002.080305T1142Z-080305T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
642 AM EST WED MAR 5 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWPORT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF NEWPORT...

* UNTIL 715 AM EST

* AT 637 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES NORTHWEST OF JAMESTOWN TO 9 MILES SOUTHWEST
  OF JAMESTOWN TO 20 MILES SOUTH OF JAMESTOWN...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTH OF SOUTH KINGSTOWN TO 7 MILES
  SOUTHEAST OF SOUTH KINGSTOWN TO 17 MILES SOUTH OF SOUTH
  KINGSTOWN...AND MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PORTSMOUTH AND LITTLE COMPTON BY 655 AM EST...
  TIVERTON BY 700 AM EST...

LAT...LON 4145 7142 4156 7140 4161 7135 4166 7137
      4167 7133 4163 7129 4168 7121 4166 7115
      4149 7111 4144 7118 4145 7121 4148 7121
      4143 7131 4144 7140
TIME...MOT...LOC 1142Z 234DEG 52KT 4163 7154 4141 7136
          4124 7137

$$

DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:30 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 5, 5:30 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EST WED MAR 5 2008

.SYNOPSIS...
STRONG LOW PRESSURE OVER PENNSYLVANIA EARLY THIS MORNING WILL TRACK
NORTHEAST INTO NORTHERN NEW ENGLAND THIS AFTERNOON. HEAVY
RAIN...POTENTIAL FLOODING AND STRONG WINDS ARE THE PRIMARY HAZARDS.
DRY HIGH PRES FOLLOWS TONIGHT THROUGH THURSDAY...BEFORE ANOTHER
STRONG STORM SYSTEM APPROACHS THE REGION WITH THE POSSIBILITY OF MORE
HEAVY RAIN LATE FRI INTO SAT.

&&

.NEAR TERM /UNTIL NOON TODAY/...
*** STRONG WIND POTENTIAL ALONG WITH HEAVY RAINS THIS MORNING ***

CONVECTIVE LINE CONTINUES TO MARCH EAST ON THE NOSE OF A STRONG LOW
LEVEL JET. OKX VAD WIND PROFILE INDICATING 80 KT AT 2 KFT AT 515 AM
/YIKES/. STRONGEST WIND GUSTS ACROSS LONG ISLAND AND NEW YORK CITY
OCCURRING WHERE SURFACE TEMPS ARE 50F AND HIGHER /WARM SECTOR/.
MAJORITY OF WIND REPORTS HAVE BEEN SUB-SEVERE /LESS THAN 58 MPH/.
THUS...GREATEST RISK OF STRONG TO DAMAGING WINDS NEXT FEW HOURS WILL
BE SOUTH OF FRONTAL BOUNDARY IN WARM SECTOR WHERE SURFACE TEMPS ARE
50F AND HIGHER. THIS INCLUDES SOUTH COUNTY OF RI FOR STARTERS. WARM
SECTOR MAY PUNCH A BIT FARTHER NORTH UP THE I95 CORRIDOR OF RI INTO
MA...ALTHOUGH NOT MUCH TIME FOR THIS TO OCCUR GIVEN CONVECTIVE LINE IS
QUICKLY RAPIDLY FROM THE WEST. EXPECT ACTIVITY TO ENTER THE WESTERLY
AREA 615-630 AM.

SHARP WEST TO EAST FRONTAL BOUNDARY JUST OFF OUR SOUTH COAST AT 3
AM. TO THE NORTH OF THE FRONT...NORTH TO NORTHEAST FLOW PROVIDING
SHALLOW COOL AIR ACROSS THE REGION. TO THE SOUTH OF THE FRONT...
TEMPS NEAR 50 AT BID AND MVY WITH SOUTH WINDS.  THIS BOUNDARY WILL
PLAY A CRITICAL ROLE IN OUR MORNING FORECAST.

ALSO AT 3 AM IMPRESSIVE CONVECTIVE LINE MOVING ACROSS EASTERN PA AND
CENTRAL NJ. CONVECTION OCCURRING ON THE NOSE OF STRONG LOW LEVEL JET
OF 70-80 KT COMBINED WITH STRONG UPPER LEVEL DIVERGENCE AHEAD OF
APPROACHING MID LEVEL SHORT WAVE. MARGINAL LOW LEVEL INSTABILITY
ACROSS NJ...HOWEVER STRONG SHEAR IS COMPENSTATING FOR THE LACK OF
INSTABILITY. THIS LINE OF CONVECTION HAS HAD A HISTORY OF STRONG
WINDS WITH A G64 AT DCA 06Z. AS OF 3 AM SPC HAS EXTENDED THE WATCH
BOX NORTHWARD INTO FAIRFIELD COUNTY OF SW CT.

GIVEN MODELS ARE IN GOOD AGREEMENT ON FURTHER TROF/JET AMPLIFICATION
THIS MORNING...CONFIDENT CONVECTIVE LINE OR CONVECTIVE ELEMENTS WILL
TRAVERSE NORTHEAST INTO PORTIONS OF CT/RI AND EASTERN MA 11Z-15Z.
KEY TO CONVECTIVE FORECAST WILL BE LOCATION OF FRONTAL BOUNDARY WHEN
CONVECTION ARRIVES HERE. IF WARM SECTOR LIFTS NORTH INTO THE
REGION...THEN THE RISK OF STRONG TO DAMAGING WINDS WILL BE HIGH.
HOWEVER...IF BOUNDARY REMAINS ALONG OUR SOUTH COAST WHEN CONVECTION
ARRIVES...THEN LOW LEVEL INVERSION WILL REDUCE THE RISK OF STRONG TO
DAMAGING WINDS. ITS GOING TO BE A CLOSE CALL. FOR NOW WE ANTICIPATE
WARM SECTOR TO BEGIN LIFTING NORTH INTO RI AND SOUTHEAST WHEN
CONVECTION ARRIVES /ABOUT 11Z INTO WESTERLY RI/...AS COASTAL PLAIN
WILL LIKELY ERODE SHALLOW COOL AIR QUICKEST. THEREFORE...HAVE
INCLUDED ENHANCED WORDING OF GUSTY TSTMS THIS AM ACROSS RI AND
SOUTHEAST MA...NORTHWARD INTO METRO BOSTON. WILL CONTINUE WITH WIND
ADVISORY THIS MORNING...BUT AS MENTIONED ABOVE GREATEST RISK FOR
STRONG TO DAMAGING WINDS WILL BE OVER RI AND SOUTHEAST MA...POSSIBLY
NORTH INTO METRO BOSTON.

RAINFALL/FLOOD POTENTIAL...
OVERALL THEME REMAINS THE SAME...WITH HEAVIEST RAIN OVER CT/WESTERN
AND CENTRAL MA INTO SOUTHWEST NH...AS MID LEVEL LOW AND ASSOCIATED
STRONGEST FORCING TRACKS ACROSS THIS AREA. EXPECTING AN ADDITIONAL
ONE INCH OF RAINFALL THIS MORNING...BRINGING STORM TOTAL OF AROUND
1.5 INCHES REGIONWIDE. THERE COULD BE ISOLATED 2 INCH AMOUNTS
ESPECIALLY WHERE CONVECTION DEVELOPS. CURRENT FLOOD WATCH
CONFIGURATION LINES UP WITH HEAVIEST EXPECTED RAINFALL...SO NO
CHANGES PLANNED. GIVEN RAINFALL HAS EASED OVER THE PAST 3-6 HRS ANY
RIVER AND SMALL STREAM FLOODING WILL NOT COMMENCE UNTIL NEXT SLUG OF
QPF ARRIVES /10-12Z/ AND THEN EXITS THE REGION. THUS...ANY
RIVER/SMALL STREAM FLOODING WILL LIKELY NOT OCCUR UNTIL THIS
AFTERNOON AT THE EARLIEST. HOWEVER...MINOR POOR DRAINAGE AND URBAN
FLOODING IS LIKELY THIS MORNING AS HEAVY RAIN MOVES ACROSS THE
REGION. EXPECT A SLOW MORNING COMMUTE ACROSS THE ENTIRE REGION...
ESPECIALLY HARTFORD-SPRINGFIELD WHERE HEAVY RAIN WILL ARRIVE FIRST.

&&

.SHORT TERM /NOON TODAY THROUGH 6 AM THURSDAY/...
COLD FRONT SWEEPS ACROSS THE AREA AROUND MIDDAY /A BIT EARLIER
WEST-LATER EAST/ WITH DRIER WEATHER THIS AFTERNOON. A FEW HOURS OF
GUSTY SOUTHWEST WINDS BEHIND THE FRONT. SOME SUNSHINE THIS AFTERNOON
BEHIND THE FRONT...HOWEVER THIS WILL LIKELY BE FOLLOWED BY LOTS OF
POST FRONTAL STRATO-CUMULUS CLOUDS BY MID AFTERNOON. GIVEN THIS
SYSTEM MOVING THROUGH THIS MORNING IS A SOUTHERN STREAM SYSTEM...
POST FRONTAL AIRMASS IS RELATIVELY MILD. SO EXPECT AFTERNOON TEMPS
BETWEEN 45-50. NOT MUCH OF A COOL DOWN TONIGHT...WITH SEASONABLY
COOL TEMPS EXPECTED.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
COLDER HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND THURSDAY.

A LOT MORE DISCREPANCY IN THE MODELS REGARDING A LOW PRESSURE SYSTEM
PROGGED TO AFFECT SOUTHERN NEW ENGLAND SOMETIME THIS WEEKEND.  THESE
DISCREPANCIES RANGE FROM TIMING...TRACK...TO EVEN ORIGINATION OF THE
LOW.  ALL ARE STILL INDICATING A HEAVY PRECIPITATION EVENT SOMETIME
BETWEEN FRIDAY AND SATURDAY NIGHT THOUGH.  SO CONFIDENCE IS FAIRLY
HIGH ON THAT.  ENDED UP USING A BLEND OF MODEL GUIDANCE FOR THOSE
PERIODS.  DESPITE ALL OF THE UNCERTAINTY...IT STILL LOOKS LIKE THIS
WILL MAINLY BE A RAIN STORM AS OPPOSED TO SNOW AND OTHER FROZEN
FORMS OF PRECIP.  THE EXCEPTION COULD BE ACROSS NORTHWESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE WHERE SOME SNOW COULD FALL
BEFORE CHANGING BACK TO RAIN.  THERE IS MUCH TO STILL BE DETERMINED
ABOUT THIS STORM.

IF ALL THIS COMES TOGETHER...WE WILL BE LOOKING AT THE POTENTIAL FOR
HEAVY RAIN AND FLOODING...ESPECIALLY AFTER THE RAIN EVENT TODAY AND
THE ABOVE NORMAL TEMPERATURES EXPECTED THE REST OF THE WEEK MELTING
SNOW PACK.

BEHIND WHATEVER COMES OF THE STORM FRIDAY INTO SATURDAY...HIGH
PRESSURE WILL BUILD IN LEADING TO A COLDER DRIER SUNDAY AND MONDAY.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
TODAY...
LLWS FROM BDL-BAF-ORH-PVD-BOS-HYA-ACK THIS MORNING...THEN ENDING
THIS AFTERNOON.  WIDESPREAD IFR CONDITIONS TO CONTINUE THIS MORNING
AND IMPROVING TO MVFR THIS AFTERNOON FROM WEST TO EAST. CHANCE OF A
TSTM PVD-BOS-HYA-ACK THIS MORNING.

TONIGHT...VFR.

THURSDAY...VFR.

FRIDAY...VFR DECREASING TO MVFR AND IFR IN HEAVY RAIN SHOWERS.

SATURDAY...MVFR/IFR IN HEAVY RAIN SHOWERS INCREASING TO VFR LATE.

SUNDAY AND MONDAY...VFR.

&&

.MARINE...
FRONTAL BOUNDARY REMAINS DRAPED ALONG THE SOUTH COAST OF NEW
ENGLAND...WITH NE WINDS N OF THE FRONT AND SE S OF THE FRONT. THIS
BOUNDARY WILL SLOWLY LIFT N THIS MORNING WITH S GALES TO FOLLOW.
CHANCE OF TSTM THIS MORNING MAINLY SOUTH COASTAL WATERS. COLD FRONT
MOVES ACROSS THE WATERS THIS AFTERNOON WITH A WIND SHIFT TO THE S.
WINDS THEN BECOME W TONIGHT.

THURSDAY THROUGH FRIDAY...SEAS WILL CONTINUE TO DECREASE TO BELOW 5
FT.

SATURDAY...WINDS AND SEAS WILL BUILD TO SCA CATEGORIES...GALES MAY
BE POSSIBLE SATURDAY WITH AN APPROACHING LOW PRESSURE SYSTEM.

SUNDAY AND MONDAY...WINDS AND SEAS WILL GRADUALLY DECREASE AS HIGH
PRESSURE MOVES ACROSS THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS EVENING FOR CTZ002>004.
     WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR CTZ002>004.
MA...FLOOD WATCH THROUGH THIS EVENING FOR MAZ002>005-008>012-026.
     WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR MAZ004>007-
     012>024-026.
NH...FLOOD WATCH THROUGH THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ230>237-250-
     254-255.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA - UPDATED 530 AM
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
Hazardous weather outlook, Mar 5, 4:03 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EST WED MAR 5 2008

MAZ002-003-008>011-NHZ011-012-015-060915-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
403 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MINOR SNOW ACCUMULATIONS POSSIBLE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR RAINFALL
GREATER THAN TWO INCHES ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ006-007-013>024-RIZ001>008-060915-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
403 AM EST WED MAR 5 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN
RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

URBAN AND POOR DRAINAGE FLOODING LIKELY WITH LOCALLY HEAVY RAINFALL
THIS MORNING.

ANY THUNDERSTORMS THAT DEVELOP THIS MORNING BETWEEN 6 AM AND 10 AM
WILL HAVE THE POTENTIAL FOR STRONG TO DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT RAINFALL POSSIBLE LATE FRIDAY THROUGH SATURDAY WHICH MAY
CREATE ADDITIONAL FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...RAINFALL
GREATER THAN 2 INCHES AND FLOODING ACCORDING TO STANDARD OPERATING
PROCEDURES.

CTZ002>004-MAZ004-005-012-026-060915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
403 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP THIS MORNING BETWEEN 6 AM AND 10 AM
WILL HAVE THE POTENTIAL FOR STRONG TO DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT RAINFALL POSSIBLE LATE FRIDAY THROUGH SATURDAY WHICH MAY
CREATE ADDITIONAL FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...RAINFALL
GREATER THAN 2 INCHES AND FLOODING ACCORDING TO STANDARD OPERATING
PROCEDURES.

ANZ230>237-250-254-255-060915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
403 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS POTENTIAL FOR GALES AGAIN FRIDAY NIGHT INTO SATURDAY WITH
THE NEXT APPROACHING STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 5, 5:13 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 AM EST WED MAR 5 2008

CTZ002-RIZ006-008-051115-
BLOCK ISLAND RI-HARTFORD CT-WASHINGTON RI-
513 AM EST WED MAR 5 2008

AT 513 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS OVER CENTRAL LONG ISLAND WITH THE POTENTIAL
TO PRODUCE WIND GUSTS TO 50 MPH...MOVING RAPIDLY EAST AT 60 MPH.

THUNDERSTORMS WILL BE NEAR WESTERLY RHODE ISLAND BY 620 AM EST.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA
Special weather statement, Mar 5, 6:09 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
609 AM EST WED MAR 5 2008

CTZ003-004-RIZ001>008-051145-
BLOCK ISLAND RI-BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND CT-WASHINGTON
RI-WESTERN KENT RI-WINDHAM CT-
609 AM EST WED MAR 5 2008

AT 607 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF HEAVY SHOWERS WITH POSSIBLE EMBEDDED THUNDERSTORMS WITH THE
POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING
FROM WILLIMANTIC TO 14 MILES WEST OF HOPKINTON TO 21 MILES SOUTH OF
BLOCK ISLAND...MOVING EAST AT NEARLY 70 MPH.

THE GREATEST RISK FOR 50 MPH WIND GUSTS IS IN THE REGION WHERE
TEMPERATURES ARE SOARING THROUGH THE 50S..WHICH IS WASHINGTON AND
NEWPORT COUNTIES OF RHODE ISLAND.  HOWEVER HIGH TERRAIN OF NORTHERN
RHODE ISLAND MAY BE EXPOSED TO VARIABLE STRONG SHIFTING NORTHEAST TO
SOUTH WINDS AS THIS LINE CROSSES THE REGION OVER THE NEXT HALF HOUR
OR SO.

SUSTAINED SOUTHERLY WINDS IN THIS LINE AVERAGE 30 MPH FOR A FEW
MINUTES...AND THIS WILL AFFECT TRAVEL...ESPECIALLY HIGH PROFILE
VEHICLES
ON RAINY WIND SWEPT HIGHWAYS.

HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL BE NEAR...BROOKLYN AND
RICHMOND BY 620 AM EST...SCITUATE AND WEST WARWICK BY 630 AM
EST...CRANSTON AND EAST PROVIDENCE BY 640 AM EST.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:30 AM ESTSevere Thunderstorm WarningBOXWashington15 min
Mar 5, 6:49 AM ESTSevere Thunderstorm WarningBOXBristol26 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.